Short shooting hot pains in legs

I get short shooting pains in my legs, behind or slightly on the side of my knee. On the middle of the calf, in front and on the side. Some seem to be on muscle and the front of the calf was on bone. I cannot take any painkilers cos of allergies and do have RA, OA and osteoporosis plus someone once said fibro but not sure. My whole body hurts if massaged or touched, though if I do nto touch my legs they are nto so bad. Trouble is I am also nervous and so my brain plays tricks and I think of blood clots etc at night. Keeps me awake. In the day time I can cope cos I can keep my brain active. Please if you have any of this would you be prepared to share so alleviate at least my nervousness. I believe it is a form of neuropathy.

2 Replies

oldestnewest
  • I don't know why you've got the pain but it sounds like it might be nerve pain- at least that's what sharp shooting pains can be. I had a look at a new website the other week : nervepain.com which has some helpful information.

    If you have got this there are medications that can help - unless they are the ones you're allergic to.

    It' easy to trick yourself into believing you've got something really horrible wrong with you because of the pain & lying awake at night, but worrying is often the worse thing you can do. They do say it's better not to just lie there if you can't sleep, and maybe getting up & doing something not too stimultating might be better.

  • thank you for answering. The pains are very localised and do not spread up the leg or sown like sciatica does. I admit to being nervous - back to the war and air raids and it has stayed with me.

    I had a look at teh site mentioned but could not find anything. The other night got one just on the left of the back of the knee then the right thigh, today I got one just by the knee again. They do not last long though of course seem to last ages at night. They don't it is just I get anxious and become my own worset enemy. I am 70 and have a evry high IQ which is a bonus foten but other tiems lands me in trouble. I see teh nerve site includeds healing and I am secretary of a healing group. I have ahd such horrible side effets on most drugs tried that the GP says he can find nothing else for me. Bleeding stomach after 16 hours of NSAI*DS, passing out with the newer chemo type anti RA drugs. I don't like pains but at least they can give me no moer diseases like ulcers etc. If you can throw more light many thanks. I know I have gone on. It is a relief to talk.....Happy New year to you and may it be Healthier

You may also like...